MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE
Model Number SVS-V6-00
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemoptysis (1887); Unspecified Infection (1930); Pneumonia (2011)
Date of Event 05/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent spiration valve placement procedure for the treatment of emphysema.Two valves were placed, one svs-v9-00 and one svs-v6-00.Patient was reported to have done well post procedure.On (b)(6) 2024, approximately four years post valve placement procedure, the patient presented with hemoptysis.A bronchoscopic procedure was subsequently performed to evaluate the patient.During the bronchoscopic procedure, the valve membranes were observed to be detached from the strut and an abscess with evidence of infection surrounding the valves was observed.The source of the abscess was noted to be a post obstructive infection.Cultures of the area were performed; however results were not provided.The patient was diagnosed with pneumonia in the valve treated lobe.The two valves were removed (date of removal unknown).Patient was hospitalized for 2 weeks and was released to home on a course of antibiotics.In the six to twelve months prior to the event, the patient was reported to have had a history of recurrent respiratory infections and had been hospitalized prior to the valve removal procedure.
 
Additional Manufacturer Narrative
Two spiration valves were placed in the patient.Two event reports were filed separately, one for each device.This is report two of two for the related event.

Brand Name
VALVE IN CARTRIDGE, 6MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19464357
Report Number3004450998-2024-00022
Device Sequence Number20688977
Product Code NJK
UDI-Device Identifier00896506002293
UDI-Public896506002293
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P180007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSVS-V6-00
Device Lot NumberW03452-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown